Jump to content

yogini

Volunteer
  • Content Count

    3,017
  • Joined

  • Last visited

Everything posted by yogini

  1. Riding an excise bike or drinking alcohol has put me in bed for days when my POTS was at its worst. But I didn't have any problem (beyond the pain a normal person would have) with 2 tooth extractions. I had local anesthesia without epinephrine, and that was the key to an easy recovery for me.
  2. A good day or good week can give us hope, but I think true progress comes in the long run. For me I had ups and downs, and over a very long period of time started to notice that my worst symptoms weren't as bad as they used to be. I could do more and recover faster.
  3. I have seen some articles which mention sympathetic overactivity and heart failure, not heart attack. Maybe that is what you remember seeing? Just like many of us, you've had several of these incidents and made it through. You've had a workup which came back clean. These seem like good signs, but the best thing is to discuss these symptoms with your doctor ASAP to make sure.
  4. POTS/dysautonomia is an autonomic nervous system condition. It shouldn't lead to a heart attack - and I agree with corina, I don' t know of anyone that's had one because of POTS. It's pretty common after getting diagnosed to notice irregular heart beats and chest pains. I woke up many times in the middle of the night with severe tachycardia and sweating. I went to the ER a few times because of this. It's normal to feel scared and panic with these types of symptoms at first. I know I did. But you get used to it. Getting a cardiac workup like Alex mentions will confirm and give you pe
  5. You should always feel free to ask questions here. That's what we're all here for! If you're feeling shy about asking, the search function in the forum is also handy -- most anything you can imagine is already covered here. And there is also good info on the main DINET page. It's very, very common to have ups and downs with POTS. Some days you feel worse than others. Some days you might barely notice your symptoms or have no symptoms at all. And other days or weeks you may be stuck in bed. Sometimes there is an obvious reason for these changes -- the menstrual cycle is a common
  6. I agree with Katy. Dysautonomia means dysregulation of heart rate and BP, so we can be higher or lower or both. I've definitely been all over the place, though usually have a higher HR and lower BP. I'd suggest asking your doctor, especially if you have a new and lasting symptom. He/she may make suggestions like adjusting medications or diet. Your number seems a bit above normal but not severe - but your doctor can explain/address it best.
  7. I spent a lot of time worrying about and over-analyzing my HR when I first got POTS - probably for a couple of years or more. I realized later that this was wasted time/worry and that I was never in danger. The numbers you report here seem fine, so my unsolicited advice: don't worry or spend too much time on this.
  8. Did the HR remain low for a long time after you did the stretch? If so that would be very interesting and surprising. A sustained increase or decrease is more relevant than what happens right after you change position or do a brief stretch. I agree with Katy, though - what you describe does not seem notable or worrisome.
  9. Info about financial assistance for patients with Dysautonomia is here. You might want to contact DI for advice about your particular situation. I never applied for SSI but from what I understand it is a very long process, often with multiple appeals. http://www.dysautonomiainternational.org/page.php?ID=36
  10. I do tend to agree with Lily - something like caffeine helps some (but not all) people because it raises BP. But all "stimulants" aren't the same. Drugs like ritalin and adderall are more complicated than caffeine. They have effects and don't occur in nature the way caffeine is in coffee. That's why those drugs are prescription and caffeine is OTC. A doctor can best explain. If your doctor isn't aware that Adderall is used in some cases for POTS. it might be helpful to give him some medical articles.
  11. Adderall is used to treat POTS - not just for psych conditions. Various stimulants (like caffeine) also help SOME people. I would encourage you to search this forum and google and present the medical information to your doctor.
  12. My problem is the opposite. White bread is one of the few things I can eat when my stomach is bothering me!
  13. Ginger tea and peppermint tea don't actually have any tea in them, lol! I do not like regular tea or iced tea. It leaves a funny after taste for me. I think the other concern for some is caffeine since regular tea is caffeinated.
  14. Funny, I also bought ginger tea. I'm normally not a tea drinker - it leaves a funny taste in my mouth..but these are amazing!!! Helps me drink fluids and keeps me warm as an added bonus!
  15. Does anyone drink peppermint tea? I don't even like tea, but I was offered a cup and accidentally discovered that it helps my stomach issues so much! I was in a flare for a few weeks of pain, bloating and constipation. I get these from time to time and I have to eat very bland foods for a few days to clear it up. The tea did the trick and I plan to drink it regularly from now on!
  16. Many people with POTS are sensitive. It could be caused by POTS itself or another co-condition you have. It's different for every person. I don't have any co-conditions but even I had challenges with taking medicine. I agree with what statesof says. I'm not sure of the medical explanation but POTS itself makes you hypersensitive. Also when you are worn down, tired, dizzy, nauseous all the time, things take much more toll on your body than they normally would.
  17. Any method that works is fine with me. The body also heals itself over time in many cases. Unless a treatment has been studied, it's hard to know whether it's the treatment or just the natural healing that would have taken place whether or not you took the treatment.
  18. I would start by talking to your doctor about compression hose, because you might be able to get a prescription covered by insurance. There are all sorts of options in terms of compression and length -- and it really depends on you, your blood pressure and amount of pooling. I think the full body needs to be at an angle, so I am not sure that putting pillows under your head would be as helpful as tilting the whole bed.
  19. I would make sure your thermometer is accurate and also mention to your dr.
  20. You mention your heart rate. Have you tried measuring your blood pressure if you aren't feeling well? If your BP is low, you can try increasing your salt intake and wearing compression stockings - you may want to mention these ideas to your doctor. Also, many of us feel better towards the end of the day. You can try eating smaller meals instead of a big breakfast or lunch.
  21. It is very hard to know, because there are many other conditions that have similar symptoms to dysautonomia. If you had a consistent increase in HR over 30 ppm or drop in BP standing that would point strongly to dysautonomia. Since you're having palpitations, it will be interesting to see what comes up in the appointment with your cardiologist. There other conditions like mitral valve prolapse which the doctor may also investigate. If you are having palpitations you might want to ask your doctor whether it makes sense to take magnesium, as I think it can affect heart rhythm.
  22. Hi Kat, have you discussed this with your doctor? Usually the reason florinef is prescribed is to increase BP for people with low BP. The low BP gives us symptoms so it is different than a healthy person that is supposed to avoid increased blood pressure. Are you feeling better after taking this medicine? When you stop the florinef, the BP should com down again, though your doctor could best advise about long term side effects. You could also mention your BP number to your doctor and ask whether the dose should be adjusted. It's not unusual to adjust the dose.
  23. Some people disagree, but Vanderbilt, one of the leading Dysautonomia centers, says the classification (hyper or not) doesn't matter so much for your treatment. No two people are alike and your doctor can figure out what's best for you based on your symptoms. I am not sure clonidine is prescribed as often as drugs like beta blockers, midorone, Florinef or SSRIs. https://www.mc.vanderbilt.edu/root/vumc.php?site=adc&doc=42008
  24. I would mention the constant fainting and lightheadedness to her dr right away. Is it caused by the spinal issue itself or the meds - and if so is ther another med that might be better? Also make sure that you clear with your dr or pharmacist adjusting the dose of any meds. Even just changing the dose of a medication can cause symptoms. It does seem counterproductive to be taking salt tablets at the same time that you are taking a diuretic. I would be sure to mention that to your doctor too. You may want to search for other patients with spinal fluid issues - either here on this fo
  25. Many/most of us with POTS are looking for a cause of our symptoms and can't seem to find one. Our only clue is a failed tilt table test and all of our other tests come back "normal". It's interesting that your daughter was diagnosed with excess spinal fluid. The spine is a critical part of the nervous system. Without knowing anything about your daughter's particular condition (and not being a doctor) I could see that an issue with spine could cause the whole body to go haywire. Any of the symptoms you describe, including numbness, POTS or POTS like symptoms, could be related to an issu
×
×
  • Create New...